MAUDE Adverse Event Report: VAPOTHERM PRECISION FLOW PLUS; VAPOTHERM PRECISION FLOW

VAPOTHERM PRECISION FLOW PLUS; VAPOTHERM PRECISION FLOW
Model Number PRECISION FLOW HI-VNI
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Event was reported to vapotherm as follows on (b)(6) 2021."staff reporting a "weird unknown noise" from the device, there were no alarms, the device did not shut down and continued to run with out error.The doctor opted to remove the patient from the device which was running at 40 l/min, 100% fio2, 37°c to place the patient on bipap, the patient immediately desatted, the patients current condition is unknown.The clinical engineer confirmed this incident and reported the details, he was unable to get a better description of the noise that was made by the unit." based on this description vapotherm determined this was not a reportable incident at that time.Medwatch 2100630000-2022-8001 by (b)(6) medical center was received by vapothern on (b)(6) 2022 with the following description."the intensivist was in the patient room when she heard the vapotherm make a strange sound while on the patient.There was no audible alarm and the device had power to it.The patient started to desaturate into the s0's and it was suspected at that time that there was a change in pressure from the device to the patient.The patient was removed from vapotherm and placed on bipap and oxygen saturations improved.This reporting therapist pulled the vapotherm device and sequestered it.Letter from daughter says the hissing noise of the 02 stopped and he began to suffocate.Per provider, circuit did not appear to be kinked and there was nothing abnormal at the time the device malfunctioned.Circuit was not saved as it was a covid patient.Pm (preventative maintenance) was last performed 3/2021, at which time no issues were identified and the only things replaced were the annual pm kit items (02 sensor, air and 02 filters).".
 
Additional Manufacturer Narrative
The event was reported to the manufacturer and recorded as complaint c21-2871.It was initially reported that a "weird unknown noise" came from the device, it did not shut down and continued to run without error.The doctor opted to remove the patient from the device which was running at 40 l/min, 100% fio2, 37c to place the patient on bipap.The patient immediately desatted.No patient harm or permanent impairment was reported, however it was alleged there was a malfunction related to the event.Out of an abundance of caution, vapotherm is filing this mdr to provide information pertaining to the investigation given the precision flow hardware device used in this treatment was returned for investigation and service.The disposable was not made available for investigation.The investigation involved running the returned unit for four hours at varying flow rates and the device performed without alarms or error codes.A review of the hardware manufacturing device history record indicates no issues that would be related to this event, and the device met requirements.An additional evaluation summary for medwatch 2100630000-2022-8001 is attached as a.Pdf.We consider the investigation completed and the complaint closed.This mdr was previously filed with fda via email to rsmb@fda.Hhs.Gov on 18 february 2022 with a paper copy mailed to fda as well, in order to meet the 30 day reporting obligation of 21 cfr part 803.This was done because vapotherm lost access to its webtrader account, which has since been re-established.Submission of this medical device report and the fda's release of that information is not an admission that product, user facility, distributor, manufacturer, or medical personnel caused or contributed to the event.

Brand Name
PRECISION FLOW PLUS
Common Device Name
VAPOTHERM PRECISION FLOW
Manufacturer (Section D)
VAPOTHERM
100 domain drive
exeter NH 03833
Manufacturer Contact
neeraj pardhy
100 domain drive
exeter, NH 03833
6036580447
MDR Report Key13624631
Report Number3012971441-2022-00001
Device Sequence Number5289611
Product Code QAV
UDI-Device Identifier00841737101369
UDI-Public00841737101369
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
DEN170001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRECISION FLOW HI-VNI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale